MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-030-320
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician was using a spider fx embolic protection device while treating a moderately tortuous and moderately calcified mid left coronary artery lesion exhibiting chronic total occlusion.The vessel was not pre-dilated.A non-mdt guidewire was used.The ifu was followed during the procedure.It was reported that once the filter was positioned, the physician was unable to open the blockage.It was reported that when the physician attempted to recapture the filter, the tip detached.The detached tip was left in the patient.The physician commented that the tip would lodge in the branch.The surgery was turned down.No other patient injury was reported.
 
Additional Manufacturer Narrative
Additional information received: it was reported that the patient expired one week post procedure on (b)(6) 2017.V-fib after mi was the reported cause of death.It was reported that the death was not device related.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7127744
Report Number2183870-2017-00594
Device Sequence Number1210700
Product Code NTE
UDI-Device Identifier00821684068304
UDI-Public00821684068304
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K063204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2018
Device Catalogue NumberSPD2-US-030-320
Device Lot NumberA274815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight102